Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 63, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 24, 2008, 7:28 PM CDT for Noble County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 7:28 PM CDT (00:28 UTC)
- Expired
- May 24, 2008, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:53 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3073 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 250028
TOROUN
OKC103-250100-
/O.NEW.KOUN.TO.W.0063.080525T0028Z-080525T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 800 PM CDT
* AT 728 PM CDT...A DEVELOPING TORNADO WAS DETECTED BY DOPPLER RADAR
3 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 17 MPH.
* LOCATIONS IN THE WARNING INCLUDE PERRY.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3636 9726 3636 9721 3632 9715 3623 9715
3622 9730 3632 9731
TIME...MOT...LOC 0028Z 245DEG 15KT 3626 9728
$$
BURKE1 follow-up statement
000
WWUS54 KOUN 250056
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT SAT MAY 24 2008
OKC103-250106-
/O.EXP.KOUN.TO.W.0063.000000T0000Z-080525T0100Z/
NOBLE OK-
756 PM CDT SAT MAY 24 2008
...THE TORNADO WARNING FOR SOUTHERN NOBLE COUNTY EXPIRES AT 800 PM
CDT...
THE STORM HAD MOVED INTO EASTERN NOBLE COUNTY. A TORNADO WARNING
REMAINS IN EFFECT FOR EASTERN NOBLE COUNTY UNTIL 815 PM CDT.
LAT...LON 3636 9726 3636 9721 3632 9715 3623 9715
3622 9730 3632 9731
TIME...MOT...LOC 0056Z 245DEG 15KT 3631 9715
$$
BURKEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 3:04 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 24, 3:04 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 304 PM CDT SAT MAY 24 2008 .DISCUSSION... 7-DAY FORECAST BASED LARGELY ON GFS MOS GUIDANCE WITH ONLY MINOR MODIFICATION. COOLER TUE NIGHT AND WED BEHIND FAIRLY STRONG LATE- SPRING COLD FRONT. OTHERWISE... ATTENTION CURRENTLY FOCUSED ON ONGOING TORNADO POTENTIAL IN NORTHERN OK. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 69 88 / 20 10 10 10 HOBART OK 71 94 68 92 / 20 10 20 10 WICHITA FALLS TX 74 94 70 93 / 20 10 10 10 GAGE OK 69 93 70 91 / 20 10 20 10 PONCA CITY OK 74 90 72 89 / 20 10 20 20 DURANT OK 73 91 72 88 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/24
Hazardous weather outlook, May 24, 4:30 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SAT MAY 24 2008
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT FRI MAY 24 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MAIN AREA OF CONCERN IS NORTH-CENTRAL OKLAHOMA... NORTH OF
ALVA... TO KINGFISHER... TO GUTHRIE... TO CHANDLER. ADDITIONAL
SEVERE STORMS MAY OCCUR ACROSS THE REMAINDER OF OKLAHOMA... INTO
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THIS AFTERNOON AND
EVENING.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND WIND GUSTS TO 70
MPH.
RECOMMENDED ACTIONS...
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR
ACTIVATION THIS AFTERNOON THROUGH TONIGHT.
DISCUSSION...
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS LAST NIGHT EXTENDED FROM
FAIRVIEW TO CHANDLER LATE THIS AFTERNOON. THIS BOUNDARY MAY DRIFT
SLOWLY NORTH. SOUTH OF THIS BOUNDARY THERE IS SUBSTANTIALLY MORE
LOW-LEVEL MOISTURE AND SUNSHINE. CONVECTIVE INHIBITION IS EXPECTED
TO BE SUFFICIENTLY LOW FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS
THAT DEVELOP NEAR THIS BOUNDARY WILL BE IN A REGION OF STRONG
LOW-LEVEL CONVERGENCE WITH FAVORABLE VEERING WINDS ALOFT.
THUNDERSTORMS IN THIS PART OF NORTH CENTRAL OKLAHOMA MAY PRODUCE
TORNADOES AND ASSOCIATED VERY LARGE HAIL.
A STATIONARY FRONT WILL BE PRESENT THROUGH TONIGHT IN THE ZONE
BETWEEN ALVA AND ALTUS. CONVERGENCE HERE WILL BE LESS THAN THAT IN
NORTH-CENTRAL OKLAHOMA. INSTABILITY WILL BE HIGH THIS AFTERNOON AND
EVENING... AND THE BOUNDARY MAY PROVIDE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE MAIN SEVERE THREAT IN THIS AREA IS LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SUNDAY AND MONDAY... THE DRY LINE WILL SET UP IN THE EASTERN TEXAS
PANHANDLE... WHILE JET STREAM WINDS CARRY STORMS OFF THE DRYLINE
TOWARD THE NORTHEAST. THIS WEATHER PATTERN WILL MAINTAIN A CHANCE OF
SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTHERN OKLAHOMA EACH
AFTERNOON AND EVENING THROUGH MEMORIAL DAY.
ON TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE FORECAST TO FOCUS ALONG
A COLD FRONT MOVING SLOWLY FROM NORTH TO SOUTH. UPPER LEVEL WINDS
WILL DECREASE... RESULTING IN SLOW MOVING STORMS WITH HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CMSIn the hours before
Special weather statement, May 24, 4:10 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 410 PM CDT SAT MAY 24 2008 OKZ019-242145- LOGAN OK- 410 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY. A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 8 MILES WEST NORTHWEST OF MARSHALL AT 410 PM CDT...MOVING EAST AT 10 TO 15 MPH. IF THIS STORM TURNS EVEN SLIGHTLY TO THE EAST SOUTHEAST... IT COULD AFFECT EXTREME NORTHERN PARTS OF LOGAN COUNTY. PEOPLE IN NORTHERN LOGAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Local storm report, May 24, 4:47 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 E DOUGLAS 36.26N 97.65W
05/24/2008 E2.75 INCH GARFIELD OK EMERGENCY MNGR
&&
DWLocal storm report, May 24, 5:00 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 E DOUGLAS 36.26N 97.63W
05/24/2008 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
DWSpecial weather statement, May 24, 5:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT SAT MAY 24 2008 OKZ013-020-242300- NOBLE OK-PAYNE OK- 530 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES. A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED 15 MILES WEST OF LAKE CARL BLACKWELL AND LAKE MCMURTRY AT 527 PM CDT...MOVING EAST AT 15 MPH. THE STORM ALSO CONTAINED BASEBALL SIZE HAIL. RECREATIONAL ACTIVITIES AT THESE LAKES SHOULD CEASE...AND PEOPLE SHOULD GO TO SHELTER...IN ANTICIPATION OF VERY SEVERE WEATHER ARRIVING IN LESS THAN ONE HOUR. THE STORM MAY LATER TRACK TOWARD STILLWATER...WHERE PEOPLE SHOULD REMAIN ALERT...AND START THINKING ABOUT THE BEST PLACE TO TAKE SHELTER...IF THIS STORM SHOULD MAINTAIN ITS INTENSITY. BURKE
Special weather statement, May 24, 5:38 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 538 PM CDT SAT MAY 24 2008 OKZ012-242300- GARFIELD OK- 538 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A THUNDERSTORM WITH ROTATION WAS LOCATED 10 MILES SOUTHWEST OF FAIRMONT AT 538 PM CDT...MOVING NORTHEAST AT 32 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, May 24, 6:33 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 633 PM CDT SAT MAY 24 2008 OKZ012-250000- GARFIELD OK- 633 PM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. STRONG THUNDERSTORMS WERE LOCATED FROM 4 MILES EAST OF FAIRMONT TO DRUMMOND AT 633 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 38 min |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 45 min |
| May 24, 7:40 PM CDT | Tornado Warning | OUN | Noble | 35 min |
| May 24, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 47 min |
| May 24, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 45 min |
| May 24, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 28 min |
| May 24, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 49 min |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 45 min |
| May 24, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 24, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 45 min |
| May 24, 9:34 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 26 min |
| May 24, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 50 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 39 min |
| May 25, 12:19 AM CDT | Wind Advisory | OUN | Caddo, Canadian, Carter, Cleveland, Comanche, Cotton and 10 more | 4 hr |
| May 25, 2:28 AM CDT | High Wind Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.